# SDR HYIA20171031001

- Difficulty date: October 28, 2017
- Submitted: October 31, 2017
- Operation: Air carrier
- Aircraft: N26514
- Make and model: Cessna 402C
- Aircraft serial: 402C0344
- Aircraft time: 29,378 hours, 33,509 cycles
- Engine: Cont TSIO520VB
- Engine time: 2,466 hours, 2,510 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658552A2
- Part serial: AC16GC566
- Condition: Damaged
- Location: Rt Engine
- Part time: 778 hours, 1,821 cycles
- Component: Engine, Cont, TSIO520VB
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E, Y
- Precautionary procedure: K

## Discrepancy

DURING CLIMB OUT OF STT THE CREW REPORTED A DECREASE RT ENGINE MANIFOLD PRESSURE.  SUBSEQUENT INCREASE IN RT THROTTLE LEVER DID NOT INCREASE MANIFOLD PRESSURE THOUGH MANIFOLD PRESSURE STABILIZED AT 26".  THE FLIGHT WAS CONTINUED.  RT ENGINE OIL TEMPERATURE BEGAN TO REDLINE AND OIL PRESSURE DROPPED DURING APPROACH ACCOMPANIED BY A VIBRATION FROM THE RT NACELLE.  THE ENGINE WAS NOT INTENTIONALLY SHUTDOWN AND THE PROPELLER DID NOT ENTER A FEATHER CONDITION DUE TO LACK OF OIL PRESSURE.  THE FLIGHT LANDED SAFELY AT THE INTENDED DESTINATION.  SUBSEQUENT INSPECTION REVEALED THE NR 3 CYLINDER AND PISTON ASSEMBLY WERE SEVERELY DAMAGED.  THE PISTON WAS COMING APART IN PIECES AND THE CYLINDER WALLS WERE SUBSTANTIALLY DAMAGED.  THE INTAKE AND EXHAUST VALVES DID NOT EXHIBIT SIGNS OF DAMAGE.  THE DAMAGE APPEARS TO HAVE BEEN CAUSED BY A PRE-IGNITION EVENT IN THE NR 3 CYLINDER.  THIS ENGINE WILL BE REMOVED FROM SERVICE FOR OVERHAUL AND THE AIRFRAME SHOWER OF SPARKS SYSTEM WILL BE FUNCTIONALLY TESTED AND INSPECTED PRIOR TO FURTHER SERVICE.
